MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 621-10-28E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 04/21/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: device; unknown head; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
This pi is for the 1st revision.Per medical records received for pi: "she had a tha done in 2004.This subsequently had issues with instability and was revised with a head and liner exchange in 2010.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving an unknown liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "the patient had a tha in 2004 and a revision of the head and liner for instability in 2010.No records of these events were provided for review.No radiographs were provided for review.The patient had pain and reported increased metal levels and underwent revision of the acetabulum with bone grafting and of the femoral head to a ceramic on poly construct.No radiographs, pre or postoperative records were provided for review.Event confirmation: a revision surgery 11/20/2018 can be confirmed with revision of the acetabular components.Some corrosion products were noted at the time of surgery, but the taper was intact.Increased metal levels and a prior revision in 2004 cannot be confirmed.Root cause: the root cause of the 2018 revision was reported as increased metal levels and pain from corrosion at the trunnion.But these findings cannot be confirmed without additional medical record, thus a root cause cannot be ascertained." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: "the patient had a tha in 2004 and a revision of the head and liner for instability in 2010.No records of these events were provided for review.No radiographs were provided for review.The patient had pain and reported increased metal levels and underwent revision of the acetabulum with bone grafting and of the femoral head to a ceramic on poly construct.No radiographs, pre or postoperative records were provided for review.Event confirmation: a revision surgery 11/20/2018 can be confirmed with revision of the acetabular components.Some corrosion products were noted at the time of surgery, but the taper was intact.Increased metal levels and a prior revision in 2004 cannot be confirmed.Root cause: the root cause of the 2018 revision was reported as increased metal levels and pain from corrosion at the trunnion.But these findings cannot be confirmed without additional medical record, thus a root cause cannot be ascertained." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following device was also listed in this report: device; 28mm std lfit v40 head; cat# 6260-9-128; lot# 6530001.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability involving an trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "the patient had a tha in 2004 and a revision of the head and liner for instability in 2010.No records of these events were provided for review.No radiographs were provided for review.The patient had pain and reported increased metal levels and underwent revision of the acetabulum with bone grafting and of the femoral head to a ceramic on poly construct.No radiographs, pre or postoperative records were provided for review.Event confirmation: a revision surgery (b)(6) 2018 can be confirmed with revision of the acetabular components.Some corrosion products were noted at the time of surgery, but the taper was intact.Increased metal levels and a prior revision in 2004 cannot be confirmed.Root cause: the root cause of the 2018 revision was reported as increased metal levels and pain from corrosion at the trunnion.But these findings cannot be confirmed without additional medical record, thus a root cause cannot be ascertained." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: "the patient had a tha in 2004 and a revision of the head and liner for instability in 2010.No records of these events were provided for review.No radiographs were provided for review.The patient had pain and reported increased metal levels and underwent revision of the acetabulum with bone grafting and of the femoral head to a ceramic on poly construct.No radiographs, pre or postoperative records were provided for review.Event confirmation: a revision surgery (b)(6) 2018 can be confirmed with revision of the acetabular components.Some corrosion products were noted at the time of surgery, but the taper was intact.Increased metal levels and a prior revision in 2004 cannot be confirmed.Root cause: the root cause of the 2018 revision was reported as increased metal levels and pain from corrosion at the trunnion.But these findings cannot be confirmed without additional medical record, thus a root cause cannot be ascertained." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10° CROSSFIRE INSERT 28 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18115766
Report Number0002249697-2023-01385
Device Sequence Number12516518
Product Code LPH
UDI-Device Identifier07613327037739
UDI-Public07613327037739
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2008
Device Catalogue Number621-10-28E
Device Lot Number1XSLW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer02/06/2024
07/11/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date03/03/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexFemale